CSN Login
Members Online: 16

Erbitux Rash-help!

sassysrice's picture
sassysrice
Posts: 117
Joined: Nov 2012

Jeff has gotten the dreaded rash. It's on his face. It's oozing and bleeding. He is using a steriod cream he got awhile back for eczama, the aquafor which he uses on the burn on his neck. He just took som otc benadyl tabs.  Any other ideas? Should I call the dr office on Monday.

Thanks guys and gals

Sue

longtermsurvivor's picture
longtermsurvivor
Posts: 1836
Joined: Mar 2010

there are a number of different reactions possible to erbitux.  Most people get a fairly mild, pustular acne type rash.  It is self-limited and really doesn't require intervention.  Then there are the over-the-top responses that require medical intervention, doseage reduction, and occasionally even discontinuation of the drug.  I had one of the latter reactions.  It was very uncomfortable, requiring oral steroids to hold in check, and eventually they had to discontinue the drug despite this.   So yes, by all means get this looked at and prescribed for.  By the doctor who is giving him the drug, not someone else.  The acneiform rash of erbitux is NOT treated like acne, but a doctor unfamiliar with the skin problems would be tempted to prescribe in this fashion.

 

The good news is that he needs to have the skin reaction in order to get a reaction from the cancer.  So its all good....

 

Pat

sassysrice's picture
sassysrice
Posts: 117
Joined: Nov 2012

I will call the dr on Monday, thanks. Luckly he is all done with both chemo/rad. Erbitux ended a week ago 1/25 and rad ended 1/31.

Sue

longtermsurvivor's picture
longtermsurvivor
Posts: 1836
Joined: Mar 2010

but it takes awhile.  I think my rash quieted down in about 8 weeks, but as I said, I had quite a bit more than the ordinary reaction.  I'd post a picture, but I don't want to scare peopleFoot in Mouth

CivilMatt's picture
CivilMatt
Posts: 3093
Joined: May 2012

Sue,

 

My rash was as described by Pat.  My entire upper torso and face were covered with “pustular acne like rash”.  For the most part, it did not bother me, it did not itch and I left it alone.  People always asked if it itched, but it did not.  Once  in a blue moon one would erupt of my side or back and have some residual blood, but absolutely nothing serious. 

 

Today, at 10 months post, I still have freckling from the rash but my skin is soft and smooth.  Also, I use to have some dandruff, but not anymore.  Furthermore, it made my eye lashes, eye brows and stomach grow more hair (so much that the eye lashes bothered me while driving and finally, it made one (big toe) toe nail fall off.

 

End of story!

 

Matt

 

To see a real bad reaction go to Tim6003 expressions page

Billie67's picture
Billie67
Posts: 834
Joined: Jul 2012

With the exception of not losing any toe nails. Your doctor can RX you some doxycycline to help with the acne type rash. My onc had all my meds in place before I started treatment so that I could start them immediately if I had any problems.
Good luck, and remember this is only temporary it will get better :-)
Billie

sassysrice's picture
sassysrice
Posts: 117
Joined: Nov 2012

He was put on doxycycline gel. We went to the Dr yesterday. I called at 9AM and by noon did not hear back, so we went to the center and asked to see the dr or NP. The secterary asked if we talked to his nurse..I said I called and left a message. She looked at the phone and replyed "yeah I have a bunch ogg messages I haven't checked". So, we have a seat and the nurse comes out (note: Radiation is on the first floor and oncology on the second, we are in oncology) The nurse say's Mr Mello that rash is from the chemo (dah) It's a side effect from the erbitux (duh). I can give you a prescription (no..I here for more erbitux). She tells him not to itch them (Itch---they bloody hurt just to move his mouth) I think they are use to dealing with 90 years who have no clue not 50 year olds.

But the rash has really got bad..it's on his face, hands and no stomach. He changed his fentenol patch today on there were blisters under it.  No itch, just pain. He thinks he might have them on his tongue also..something popped and oozed on it.

But he is hanging in there.

Sue

-

luv4lacrosse's picture
luv4lacrosse
Posts: 1409
Joined: Jul 2010

I ended up with a Staph infection twice in the last 10 weeks, and left untreated it will make you very sick. The Derm. Can put you on Meds to help dry up the pimples and give you antibiotict ointment to help with the nail issues you will most likely have.

i am on maintenance Erbitux and now also take an antibiotic three times a week to help fend off the Staph.

Mike

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network